Hail, Stanton
- When
- September 7, 6:00 PM CST
- Where
- Stanton County, 2 mi NE of Big Bow
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.583, -101.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Sep 7, 2:25 PM CST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 325 PM CDT THU SEP 7 2006 .DISCUSSION... DAYS 1-2... THE FORECAST CHALLENGE FOR THE FIRST FEW PERIODS CONTINUES TO BE CENTERED ON CHANCES FOR THUNDERSTORMS. THE 12Z UPPER AIR ANALYSIS SHOWED THAT THE UPPER FLOW OVER THE CONUS, ALBEIT SOMEWHAT WEAK, WAS BECOMING MORE ZONAL WITH TIME AS THE EASTERN CONUS TROUGH CONTINUES TO FILL AND THE UPPER RIDGE OVER THE WEST FLATTENS OUT. WEAK IMPULSES WERE EVIDENT IN THE ANALYSIS OVER THE CENTRAL PLAINS WHILE A MORE SIGNIFICANT WAVE WAS OVER THE NORTHERN GREAT BASIN. FOR THIS EVENING, WILL KEEP A SLIGHT CHANCE FOR THUNDERSTORMS GOING IN THE WESTERN CWA TO COVER THE POSSIBILITY OF SOME OF THE CONVECTION FIRING ALONG THE EASTERN SLOPES MAKING IT INTO OUR CWA. ALSO THINK THERE IS POTENTIAL FOR LATE NIGHT STORMS AGAIN TONIGHT IN AN AREA OF ISENTROPIC UPGLIDE ACROSS SOUTHWEST KANSAS, SIMILAR TO LAST NIGHT. THE SHORT TO MEDIUM RANGE MODELS HAVE BEEN STRUGGLING FOR THE PAST FEW RUNS ON HOW THE WAVE ENERGY WILL COME OUT. THE LATEST RUNS OF THE NAM/GFS SEEM TO BE CONVERGING ON THE IDEA THAT THIS WAVE WILL MOVE INTO THE CENTRAL PLAINS FRIDAY AFTERNOON AND APPEAR TO PHASE IT WITH A WEAK SHORTWAVE MOVING OUT OF THE DESERT SOUTHWEST. WITH THIS IN MIND, HAVE KEPT THE GOING FORECAST FOR INCREASING POPS FRIDAY AFTERNOON AND CONTINUING INTO SATURDAY MORNING BEFORE TAPERING OFF FROM WEST TO EAST DURING THE DAY SATURDAY. THINK THAT THE GOING TEMPERATURE FORECAST IS NOT TOO FAR OFF THE MARK AND DID NOT MAKE ANY SIGNIFICANT ADJUSTMENTS TO IT. DAYS 3-7... MODELS CONTINUE TO STRUGGLE WITH THE EVOLUTION OF OUR UPPER TROF AROUND 130/140W AND MAGNITUDE OF THE DOWNSTREAM RIDGE. AS A RESULT CONFIDENCE IN THE LATER PERIODS REMAIN LOW. EVEN WITH LOW CONFIDENCE IT STILL LOOKS LIKE THE TREND THROUGH MID WEEK ON KEEPING CYCLONIC FLOW ALOFT OVER THE PLAINS AND COOLER AIR IN PLACE IS ON TRACK. HAVE THEREFORE KEPT TEMPS IN THE 70S BUT IF WE GET A SUNNY DAY WE COULD STILL SEE A FEW 80S...ESPECIALLY ON WEDNESDAY. AS FOR PCPN CHANCES MODELS STILL TRYING TO MOVE AN UPPER TROF IN CNTL PLAINS AROUND TUESDAY. TIMING...STRENGTH AND LOCATION UNCERTAIN BUT ALL MODELS SHOWING SOMETHING AROUND THAT TIME FRAME. RATHER THAN ADJUSTING POPS TO AGREE WITH LATEST MODELS RUN HAVE OPTED TO LEAVE MENTION OF PCPN AS IS AND ADJUST THE TIMING WHEN CONFIDENCE ENHANCES. && .PRELIMINARY POINT TEMPS/POPS... DDC 58 78 59 74 / 10 50 50 40 GCK 57 76 58 73 / 20 50 50 40 EHA 58 74 57 72 / 20 50 50 30 LBL 57 76 60 75 / 20 50 50 40 HYS 57 77 58 73 / 10 30 50 50 P28 59 82 61 79 / 0 40 50 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && GERARD/BURGERT FN02/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 459 AM CDT THU SEP 7 2006 KSZ030-031-043>046-061>066-074>081-084>090-081000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 459 AM CDT THU SEP 7 2006 /359 AM MDT THU SEP 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND INTO TONIGHT...MAINLY WEST OF AN ASHLAND TO WAKEENEY LINE. WIND SHEAR IS FAIRLY WEAK AND WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...ALTHOUGH AN ISOLATED HIGH WIND GUST OR HAIL REPORT IS NOT COMPLETELY OUT OF THE QUESTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS FROM LATE FRIDAY INTO SATURDAY NIGHT. IT IS DIFFICULT TO SAY AT THIS POINT HOW INTENSE THE STORMS WILL BE...ALTHOUGH THE BEST CHANCES FOR ANYTHING SEVERE WILL BE ON SATURDAY. STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 26
The Dodge City radar (KDDC), 139 km away, was scanning. The volume nearest the first event began at 00:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533999.